Main Forums > Someone I Care About Has HIV

food issues...

(1/2) > >>

snoofle:
hi everyone,

the last time i wrote ab my boyfriend's appetite issues, it was concerned with him not gaining any weight..now im concerned bc he seems to have just stopped eating..he says his body isnt used to eating as much food as he used to bc he hasn't eaten normal amounts in so long; we went out to eat like 2 days ago and he didnt touch anything on his plate and he just said he wasn't ever feeling hungry..and this only worries me more, bc hes losing even more weight rather than gaining it back. i was wondering if any of you knew if there was a medicine or something that could increase his appetite until he's more accustomed to eating on a regular basis..

Miss Philicia:
Have you looked into either smoking pot or taking Marinol to bump up his appetite?  Does he have constant nausea issues that are interfering with appetite?

What does his doctor say about these issues?  How much weight has he lost and what is his normal weight?  You say he hasn't eaten normal in a "long time" but I have no idea what a long time is to you.  You need to provide more details.

bear60:
I also recommend supplements such as NurtiCal or EnsurePlus...something that he can drink to provide more nutrients.
Depends also on his meds...and you have not said if his problem is meds related or just from "feeling ill", which can be a mental condition. But he needs to get with the program and start taking care of himself.

snoofle:
he got really sick last november so since last november..his appetite has been out of whack. when he first went to the hospital, he lost about 30-40 lbs and went from 150ish to 120 which is around where hes at now..and his appetite loss isnt due to meds, bc he said hes completely used to them now. as for the marijuana suggestion, he'd never do that..hes really against drug use. and he did drink ensure for a few months last yr to try to increase his weight but he doesnt like it, so he doesnt drink it..he just really blames his appetite loss on not being used to eating normally for so long that he says if he does eat like a big or normal meal..he'll feel nauseous bc his stomach isnt used to it..so im hoping there is something that can increase his appetite to where he will want to eat normal meals but not feel nauseous later

Miss Philicia:
1)  regardless of whether or not he thinks it's the meds "because he's used to them" it could indeed be them, or it could simply be HIV itself.  Speaking from experience I  had appetite suppression from one of the two for a period of several years, and lost a similar amount of weight.

2) you ignored my suggestion of Marinol.  It's an FDA approved compound that replicates the appetite increase side effect found in cannabis.  It's not a "street drug" so there goes his morality argument.

3) if he just doesn't "like" ensure has he tried something similar in liquid calorie supplementation like one may find at a bodybuilder nutritional store?  Sometimes we must do things we don't really like to stay alive, not to make light of his taste level for things, but it's worth a go isn't it?  If he hates the taste, find one that you mix with milk in a blender and add some bananas and strawberries.

4) does he have depression issues?  Depression can also suppress one's appetite.

Furthermore, WHAT DOES HIS DOCTORS SAY?

Navigation

[0] Message Index

[#] Next page

Go to full version